Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An example in the theory of hypercontractive semigroups


Authors: Andrzej Korzeniowski and Daniel W. Stroock
Journal: Proc. Amer. Math. Soc. 94 (1985), 87-90
MSC: Primary 47D05; Secondary 47B38
DOI: https://doi.org/10.1090/S0002-9939-1985-0781062-0
MathSciNet review: 781062
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L = x({d^2}/d{x^2}) + (1 - x)(d/dx)$ on $ {C_c}((0,\infty ))$ be the Laguerre operator. It is shown that for $ t > 0$, and $ 1 < p < q < \infty ,\;{e^{tl}}:{L^p}({e^{ - x}}dx) \to {L^q}({e^{ - x}}dx)$ has norm 1 if and only if $ {e^{ - t}} \leqslant (p - 1)/(q - 1)$ and the corresponding logarithmic Sobolev constant is not equal to $ 2/\lambda $, where $ \lambda $ is the smallest nonzero eigenvalue of $ L$.


References [Enhancements On Off] (What's this?)

  • [1] L. Gross, Logarithmic Sobolev inequalities, Amer. J. Math. 97 (1975), 1061-1083. MR 0420249 (54:8263)
  • [2] E. Nelson, Probability theory and Euclidean field theory (G. Velo and A. Wightman, editors), Lecture Notes in Physics, vol. 25, Springer, Berlin and New York, 1974, pp. 94-124.
  • [3] O. S. Rothaus, Logarithmic Sobolev inequalities and the spectrum of Sturm-Liouville operators, J. Funct. Anal. 39 (1980), 42-56. MR 593787 (81m:34025)
  • [4] -, Logarithmic Sobolev inequalities and the spectrum of Schrodinger operators, J. Funct. Anal. 42 (1981), 110-120. MR 620582 (83f:58080b)
  • [5] -, Diffusion on compact Riemannian manifolds ana logarithmic Sobolev inequalities, J. Funct. Anal. 42 (1981), 102-109. MR 620581 (83f:58080a)
  • [6] D. W. Stroock, Introduction to the theory of large deviations, Springer-Verlag, Berlin and New York, 1984. MR 755154 (86h:60067a)
  • [7] F. Weissler, Two-point inequalities, the Hermite semigroup ana the Gauss-Weierstrauss semigroup, J. Funct. Anal. 32 (1979), 102-121. MR 533222 (80e:47037)
  • [8] -, Logarithmic Sobolev inequalities and hypercontractive estimates on the circle, J. Funct. Anal. 37 (1980), 218-234. MR 578933 (81k:42007)
  • [9] F. Weissler and C. E. Mueller, Hypercontractivity for the heat semigroup for ultraspherical polynomials and on the $ n$-sphere, J. Funct. Anal. 48 (1982), 252-283. MR 674060 (83m:47036)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D05, 47B38

Retrieve articles in all journals with MSC: 47D05, 47B38


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0781062-0
Keywords: Laguerre semigroup, logarithmic Sobolev inequality, Ornstein-Uhlenbeck semigroup, hypercontractivity
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society